Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 16, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jul 8, 2019, 11:15 PM CDT for Frontier County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2019, 11:15 PM CDT (04:15 UTC)
- Expired
- Jul 9, 2019, 5:02 AM CDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 146 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.0
The text
As transmitted.
300
WGUS53 KLBF 090415
FFWLBF
NEC063-091015-
/O.NEW.KLBF.FF.W.0016.190709T0415Z-190709T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
1115 PM CDT Mon Jul 8 2019
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
Eastern Frontier County in southwestern Nebraska...
* Until 515 AM CDT Tuesday.
* At 1111 PM CDT, law enforcement has reported flash flooding in
eastern Frontier County. Rainfall amounts ranging from 3 to 6
inches, with local amounts up to 8 inches has been reported around
Eustis. The threat for flash flooding will continue into the
overnight hours as another 1 to 2 inches of rainfall is possible.
* Some locations that will experience flooding include...
Eustis, Medicine Creek Reservoir State Recreation Area and Orafino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4035 10032 4070 10024 4070 9998 4044 9998
4044 10010 4035 10010
$$
Buttler2 follow-up statements
488
WGUS73 KLBF 090618
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
118 AM CDT Tue Jul 9 2019
NEC063-091015-
/O.CON.KLBF.FF.W.0016.000000T0000Z-190709T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Frontier NE-
118 AM CDT Tue Jul 9 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
EASTERN FRONTIER COUNTY...
At 114 AM CDT, Doppler radar indicated the heavy rain has ended
across the warned area. Up to eight inches of rain has fallen. Law
Enforcement reports flash flooding is underway with flooded roadways.
Some locations that will experience flooding include...
Eustis, Medicine Creek Reservoir and Orafino.
Additional rainfall amounts of less than one quarter inch is
expected in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4035 10032 4070 10024 4070 9998 4044 9998
4044 10010 4035 10010
$$
CDC316
WGUS73 KLBF 091002
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
502 AM CDT Tue Jul 9 2019
NEC063-091010-
/O.CAN.KLBF.FF.W.0016.000000T0000Z-190709T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Frontier NE-
502 AM CDT Tue Jul 9 2019
...THE FLASH FLOOD WARNING FOR EASTERN FRONTIER COUNTY IS
CANCELLED...
The heavy rain has ended. Flooding is still occurring on some creeks
and rivers. Please continue to heed any remaining road closures.
LAT...LON 4035 10032 4070 10024 4070 9998 4044 9998
4044 10010 4035 10010
$$
CDCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 6:42 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 8, 6:42 PM CDT, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service North Platte NE 642 PM CDT Mon Jul 8 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 118 PM CDT Mon Jul 8 2019 MCV is tracking northeast across southwest and south central Nebraska this afternoon. Lift enhanced by the MCV is helping to regenerate thunderstorm development across southwest Nebraska. In addition to the MCV, large scale ascent is overspreading the area as an upper trough approaches from the west. Storms should continue to develop near the MCV late this afternoon and evening, with additional thunderstorms forming across the western High Plains as the upper trough approaches. PWATS are quite high, ranging from 1.3 to 1.5 inches across the region. Heavy rainfall can be expected with the thunderstorm activity this evening. There is a lesser threat for severe storms with weak shear and mid-level lapse rates around 6.5 C/km likely limiting the potential. The main severe threat would be from strong outflow winds. The area most prone to see heavy rainfall will be across portions of southwest Nebraska, where storms will be most persistent due to the remnant MCV. The upper trough tracks eastward across the Central and Northern Plains Tuesday. This will result in a surface low developing across North Dakota. A cold front will develop southwest from the low and track into northwest Nebraska during the late afternoon hours. Isolated thunderstorm development is possible along the front. CAPE looks less than previous days but overall shear is stronger. Appears that even though coverage will be isolated, shear supports the potential for a supercell, and 12Z HRRR supports this scenario and tracks a strong cell across Sheridan into Cherry county. Otherwise expect a warm up ahead of the front...with highs nearing 90 across portions of southwest Nebraska. Mid to upper 80s can be expected elsewhere. .LONG TERM...(Wednesday through Monday) Issued at 118 PM CDT Mon Jul 8 2019 Warmer and drier weather is expected by the middle and end of the work week. The GEFS and ECMWF build upper level ridging into the four corners region and much of the Central and Southern Plains. This will spread a warm layer aloft across the region which will limit rain chances. The upper ridge will flatten just a bit Friday night into the weekend, which will allow for a couple of weak disturbances to migrate eastward across the area on the northern periphery of the ridge. Isolated to scattered thunderstorm chances will return as a result. Above normal temperatures are expected with highs climbing into the lower 90s Thursday into the weekend. Climate Prediction Center is forecasting above normal temperatures and below normal precipitation for both the 6 to 10 and 8 to 14 day outlook - a first for this Summer. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 637 PM CDT Mon Jul 8 2019 Scattered thunderstorms this evening into the overnight across western, southwest and north central Nebraska. Thunderstorms should move out of the forecast area after 2am continuing into central and eastern Nebraska. Skies should clear tomorrow morning with VFR conditions. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Gomez
Hazardous weather outlook, Jul 8, 3:41 PM CDT, 7 hours 34 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 341 PM CDT Mon Jul 8 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-092045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 341 PM CDT Mon Jul 8 2019 /241 PM MDT Mon Jul 8 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected to become fairly widespread across western and north central Nebraska this evening. A few storms could become severe producing damaging wind, very heavy rainfall, and large hail to the size of quarters. Local flash flooding is possible in areas that receive heavy rainfall. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A few severe thunderstorms are possible late Tuesday afternoon. The area of concern is across northern Nebraska and the Sandhills. The hazards are large hail and damaging wind. .SPOTTER INFORMATION STATEMENT... Spotter activation will most likely not be needed tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
In the hours before
Local storm report, Jul 8, 9:45 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
945 PM CDT MON JUL 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM FLASH FLOOD 1 W EUSTIS 40.66N 100.05W
07/08/2019 FRONTIER NE LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS WATER OVER HIGHWAY 23 JUST WEST
OF EUSTIS.
&&
CBUTTLERSpecial weather statement, Jul 8, 9:45 PM CDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service North Platte NE 945 PM CDT Mon Jul 8 2019 NEZ058-059-069>071-090315- Chase NE-Frontier NE-Hayes NE-Perkins NE-Lincoln NE- 945 PM CDT Mon Jul 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FRONTIER... SOUTHEASTERN PERKINS...EAST CENTRAL CHASE...SOUTHWESTERN LINCOLN AND HAYES COUNTIES UNTIL 1015 PM CDT/915 PM MDT/... At 945 PM CDT/845 PM MDT/, Doppler radar was tracking a strong thunderstorm 11 miles north of Wauneta, or 16 miles west of Hayes Center, moving northeast at 40 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hayes Center, Marengo and Hayes Center State Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000 PM MDT/ for southwestern Nebraska. LAT...LON 4043 10136 4064 10147 4087 10104 4052 10073 TIME...MOT...LOC 0245Z 247DEG 34KT 4057 10133 Gomez
Special weather statement, Jul 8, 9:56 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service North Platte NE
956 PM CDT Mon Jul 8 2019
NEZ005-008-025-026-037-038-059-094-090330-
Brown NE-Eastern Cherry NE-Custer NE-Western Cherry NE-Thomas NE-
Blaine NE-Lincoln NE-Logan NE-
956 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY...
SOUTHWESTERN BROWN...NORTHEASTERN LINCOLN...LOGAN...NORTHWESTERN
CUSTER...BLAINE AND EASTERN THOMAS COUNTIES UNTIL 1030 PM CDT/930 PM
MDT/...
At 955 PM CDT/855 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Brownlee to 9 miles
southwest of Halsey to 10 miles south of Stapleton. Movement was east
at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Stapleton, Thedford, Brewster, Arnold, Dunning, Halsey, Gandy,
Purdum, Brownlee, Elsmere, Logan, Hawley Flats, Willow Lake State
Wildlife Management Area, Shanklin Bluff, Tarboz Lake, Brown Lake,
Koshopah, Finchville, Milldale and Long Lake State Wildlife
Management Area.
This includes the following highways...
Highway 2 between mile markers 210 and 255.
Highway 92 between mile markers 225 and 263.
Highway 83 between mile markers 96 and 126, and between mile markers
144 and 181.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000
PM MDT/ for southwestern Nebraska.
LAT...LON 4251 10024 4188 9982 4126 10004 4124 10066
4179 10047 4236 10085
TIME...MOT...LOC 0255Z 259DEG 35KT 4231 10073 4181 10040 4133 10057
GomezSpecial weather statement, Jul 8, 10:25 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service North Platte NE
1025 PM CDT Mon Jul 8 2019
NEZ005-008-009-025>027-037-038-059-090415-
Brown NE-Loup NE-Eastern Cherry NE-Custer NE-Rock NE-Thomas NE-
Blaine NE-Lincoln NE-Logan NE-
1025 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY...
SOUTHWESTERN ROCK...WESTERN LOUP...BROWN...NORTHEASTERN LINCOLN...
SOUTHEASTERN LOGAN...NORTHWESTERN CUSTER...BLAINE AND NORTHEASTERN
THOMAS COUNTIES UNTIL 1115 PM CDT...
At 1024 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles northwest of Elsmere to 6 miles north
of Dunning to Arnold. Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Broken Bow, Ainsworth, Brewster, Arnold, Merna, Anselmo, Dunning,
Purdum, Victoria Springs State Recreation Area, Elsmere, Lillian,
Milburn, Hofeld Lake, Milburn Diversion Dam State Wildlife Management
Area, Raven, Almeria Meadow State Wildlife Management Area, Walworth,
Hawley Flats, Willow Lake State Wildlife Management Area and
Koshopah.
This includes the following highways...
Highway 20 between mile markers 242 and 245.
Highway 2 between mile markers 233 and 281.
Highway 92 between mile markers 247 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Nebraska.
LAT...LON 4256 9980 4192 9951 4130 9961 4136 10026
4191 10018 4245 10048
TIME...MOT...LOC 0324Z 268DEG 23KT 4235 10033 4191 10011 4143 10018
GomezLocal storm report, Jul 8, 10:49 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1049 PM CDT MON JUL 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM FLASH FLOOD STOCKVILLE 40.53N 100.38W
07/08/2019 FRONTIER NE LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS WATER OVER SEVERAL STREETS IN
STOCKVILLE.
&&
CBUTTLERLocal storm report, Jul 8, 10:59 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1059 PM CDT MON JUL 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM FLASH FLOOD 6 S EUSTIS 40.58N 100.03W
07/08/2019 FRONTIER NE PUBLIC
PUBLIC REPORT RELAYED BY THE HASTINGS NWS OFFICE. FLOODED
COUNTY ROADS SOUTH OF EUSTIS ALONG WITH A PUBLIC REPORT
OF AROUND 8 INCHES OF RAINFALL.
&&
CBUTTLERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:19 PM CDT | Special Weather Statement | LBF | Deuel, Garden | 41 min |
| Jul 8, 7:35 PM CDT | Special Weather Statement | LBF | Sheridan | 25 min |
| Jul 8, 7:55 PM CDT | Special Weather Statement | LBF | Arthur, Grant, Keith | 35 min |
| Jul 8, 8:05 PM CDT | Flash Flood Warning | LBF | Frontier, Lincoln | 9 hr |
| Jul 8, 8:15 PM CDT | Special Weather Statement | LBF | Sheridan | 30 min |
| Jul 8, 8:30 PM CDT | Special Weather Statement | LBF | Hooker, Lincoln, McPherson | 45 min |
| Jul 8, 8:35 PM CDT | Special Weather Statement | LBF | Chase | 25 min |
| Jul 8, 9:00 PM CDT | Special Weather Statement | LBF | Frontier | 30 min |
| Jul 8, 9:11 PM CDT | Special Weather Statement | LBF | Hooker, Lincoln, Logan, Thomas | 49 min |
| Jul 8, 9:19 PM CDT | Special Weather Statement | LBF | Chase | 26 min |
| Jul 8, 9:45 PM CDT | Special Weather Statement | LBF | Hayes | 30 min |
| Jul 8, 9:48 PM CDT | River Flood Warning | LBF | Garden, Keith | 3 days |
| Jul 8, 9:56 PM CDT | Special Weather Statement | LBF | Blaine, Logan | 34 min |
| Jul 8, 9:58 PM CDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Jul 8, 10:25 PM CDT | Special Weather Statement | LBF | Blaine, Brown, Custer | 50 min |
| Jul 8, 11:56 PM CDT | Areal Flood Warning | LBF | Custer | 5 hr |
| Jul 9, 5:00 AM CDT | Areal Flood Warning | LBF | Frontier, Lincoln | 6 hr |
| Jul 9, 4:24 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 51 min |
| Jul 9, 5:14 PM CDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Jul 9, 6:29 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 46 min |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.